Numerical comparisons based on four smoothing functions for absolute value equation

B. Saheya, Cheng He Yu, Jein Shan Chen*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

34 Citations (Scopus)


The system of absolute value equation, denoted by AVE, is a non-differentiable NP-hard problem. Many approaches have been proposed during the past decade and most of them focus on reformulating it as complementarity problem and then solve it accordingly. Another approach is to recast the AVE as a system of nonsmooth equations and then tackle with the nonsmooth equations. In this paper, we follow this path. In particular, we rewrite it as a system of smooth equations and propose four new smoothing functions along with a smoothing-type algorithm to solve the system of equations. The main contribution of this paper focuses on numerical comparisons which suggest a better choice of smoothing function along with the smoothing-type algorithm.

Original languageEnglish
Pages (from-to)131-149
Number of pages19
JournalJournal of Applied Mathematics and Computing
Issue number1-2
Publication statusPublished - 2018 Feb 1


  • Convergence
  • Singular value
  • Smoothing algorithm
  • Smoothing function

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Numerical comparisons based on four smoothing functions for absolute value equation'. Together they form a unique fingerprint.

Cite this